MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The micor extractor was discarded by the customer at the time of the event and is not available for evaluation.No device identifiers are available.The patient's preexisting condition (dense cataract and weak zonules) likely contributed to the event.The device labeling identifies capsular rupture as an inherent safety risk.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
A patient with a dense white cataract (grade 3+ or 4), weak zonules, and a deep eye underwent cataract surgery in the right eye on (b)(6) 2025.The surgeon reported experiencing difficulty during lens segmentation and chopping due to the cataract density.The micor lens fragmentation system was then used to remove the cataractous lens fragments.A manual instrument was used to manipulate one of the segments into the anterior chamber and cataract extraction continued fairly efficiently considering the density.When working on the last lens segment, the surgeon made the decision to convert to phacoemulsification.Viscoelastic was injected and 2 capsular hooks were used for the remainder of the procedure and a capsular tension ring was inserted to stabilize the capsule.At some point during lens extraction there was a small capsular tear, but there was no vitreous fluid loss and no vitrectomy was needed.The original intraocular lens plan was to implant a toric iol in the capsular bag; however, a 3-piece intraocular lens was implanted in the sulcus (which was described as fixated strongly and centered perfectly).In order to address the change in iol model, limbal relaxing incisions were made to address the patient's preexisting astigmatism.

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY, INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno, NV 89521
7754731014
MDR Report Key22354520
Report Number3012123033-2025-00001
Device Sequence Number15629680
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K242801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-50621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MANUAL SURGICAL INSTRUMENT; PHACOEMULSIFICATION EQUIPMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown